ADVERTISEMENT
ADVERTISEMENT

Q. I have a patch on the inner side of my cheek. When will it heal?

Answered by
Dr. Shamaz Mohamed
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 12, 2017 and last reviewed on: Oct 18, 2021

Hi doctor,

I am a 30 year old male, and I have a patch on the inner side of my cheek from the past two weeks. It might be caused due to cheek bite, as I have a tendency to bite my cheek while eating. I have no pain and bleeding. I consulted a local dentist, and he said it does not look abnormal and has prescribed medicines. I have a history of smoking for eight years, and I gave it up two years back, I need your valuable advice on how can this patch be healed. I will attach the screenshot of the patch inside my mouth. Is it oral cancer? The medicines prescribed are SM fibro and Kenacort gel, and I have not used these medicines regularly. Thanks.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I have gone through the snapshot of the patch you have sent me (attachment removed to protect patient identity). I have few questions before I diagnose the same.

  1. Do you have any burning sensation in that region of cheek while having food or just like that?
  2. Do you have limited mouth opening? How much can you open your mouth? You should at least be able to put three fingers vertically in your mouth to be normal.
  • I suggest you stop the above medication as the lesion is lichen planus, and it is autoimmune in nature, and until you have a burning sensation, you need not worry. You should stop getting stressed. Stop tobacco in any form.
  • I suggest applying Tess buccal paste (Triamcinolone acetonide), which is an oral cream, thrice daily on the lesion for one month. Do not eat or drink for half an hour after application of this paste. I suggest multivitamin tablet called Renerve 24 for two months. Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent.
  • However, the condition may become dull in nature, and it may not heal completely. It is harmless, and it can recur if your stress level becomes high.

For more information consult a dentist online --> https://www.icliniq.com/ask-a-doctor-online/dentist


Hello doctor,

Thank you very much for your quick reply. No, I do not have any burning sensation while having food. And my mouth opening is normal. Please advice.

#

Hello,

Welcome back to icliniq.com.

That is great news for now.

  • Hence, this is an oral lichen planus and nothing to worry. Just continue with my medications, after consulting your doctor. It is an autoimmune-related lesion. It is usually seen when stress is high.
  • Do, de-stress yourself, and this lesion is usually harmless. However, it may not heal completely and may recur when stress levels go high. Just be careful if you are experiencing a burning sensation or any other changes, then immediately contact your doctor. But it is very unlikely.

For further queries consult a dentist online --> https://www.icliniq.com/ask-a-doctor-online/dentist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Kindly tell me about the cut in the mouth of a patient with lichen planus.

.. you are referring to seems to be due to cheek bite (attachment removed to protect patient identity). I need to know if there is any pain in the cut or pain on taking any specific food or liquid. I need to know when where you diagnosed with lichen ...   Read full

How long will it take to get cured of lichen planus?

.. is a chronic and self-limiting disease. It has been seen that skin lesions subside within 9-12 months in about 50 percent of the cases. Since you are still developing fresh lesions you will have to take a course of tablet Prednisolone 20 mg dail...   Read full

I feel lethargic and sleepy after lunch. Will taking multivitamins help?

.. treatment are you on? Drugs prescribed for epilepsy as well as OCD (obsessive compulsive disorder) can cause sedation. If it is not due to the drugs, you can try changing your meal schedule. It is normal for everyone to feel sleepy after a heav...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Dentist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.